Alert archive / California / Wind Advisories in 2019
Wind Advisory 12, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 4, 2019, 9:37 PM PST for Siskiyou County, California. It took effect at Mar 5, 2019, 4:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2019, 9:37 PM PST (05:37 UTC)
- In effect from
- Mar 5, 2019, 4:00 PM PST
- Expired
- Mar 6, 2019, 1:44 PM PST
- In force
- 22 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2746 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS76 KMFR 050537 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 937 PM PST Mon Mar 4 2019 ORZ021-051700- /O.CON.KMFR.FZ.W.0007.190305T1100Z-190305T1700Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 937 PM PST Mon Mar 4 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * Temperature...29 to 32 degrees in the Warning area. * Locations include...Coos Bay, Lakeside, Reedsport. * Impacts...Sensitive vegetation will be damaged or killed if not protected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ081-051700- /O.NEW.KMFR.WI.Y.0012.190306T0000Z-190307T0000Z/ Central Siskiyou County- Including the city of Weed 937 PM PST Mon Mar 4 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 4 PM Tuesday to 4 PM PST Wednesday. * Winds...South 25 to 35 mph. Gusts to 45 mph * Timing...Tuesday afternoon into Wednesday afternoon. * Locations include...Interstate 5 south of Gazelle and the city of Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
169 WWUS76 KMFR 051705 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 905 AM PST Tue Mar 5 2019 ORZ021-051815- /O.EXP.KMFR.FZ.W.0007.000000T0000Z-190305T1700Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 905 AM PST Tue Mar 5 2019 ...FREEZE WARNING HAS EXPIRED... The freeze warning has been allowed to expire as temperatures have started to warm for the day. $$ CAZ081-060515- /O.CON.KMFR.WI.Y.0012.190306T0000Z-190307T0000Z/ Central Siskiyou County- Including the city of Weed 905 AM PST Tue Mar 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY... * Winds...South 25 to 35 mph. Gusts to 45 mph * Timing...This afternoon into Wednesday afternoon. * Locations include...Interstate 5 south of Gazelle and the city of Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
630 WWUS76 KMFR 052221 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 221 PM PST Tue Mar 5 2019 CAZ081-061230- /O.CON.KMFR.WI.Y.0012.190306T0000Z-190307T0000Z/ Central Siskiyou County- Including the city of Weed 221 PM PST Tue Mar 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * Winds...South 25 to 35 mph. Gusts to 45 mph * Timing...This afternoon into Wednesday afternoon. * Locations include...Interstate 5 south of Gazelle and the city of Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
275 WWUS76 KMFR 061259 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 459 AM PST Wed Mar 6 2019 CAZ081-070000- /O.CON.KMFR.WI.Y.0012.000000T0000Z-190307T0000Z/ Central Siskiyou County- Including the city of Weed 459 AM PST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...South 25 to 35 mph. Gusts to 45 mph * Timing...Through this afternoon. * Locations include...Interstate 5 south of Gazelle and the city of Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
981 WWUS76 KMFR 062144 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 144 PM PST Wed Mar 6 2019 CAZ081-062245- /O.CAN.KMFR.WI.Y.0012.000000T0000Z-190307T0000Z/ Central Siskiyou County- 144 PM PST Wed Mar 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. While breezy, winds do not meet criteria to warrant an immediate hazard. The wind advisory has therefore been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 4, 8:03 PM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 4, 8:03 PM PST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Medford OR
803 PM PST Mon Mar 4 2019
.DISCUSSION...05/00Z NAM in. 05/00Z GFS in through 78hr.
A wet and occasionally windy pattern will commence Tuesday and
persist into Thursday. Precipitation is also in the forecast
Friday through the weekend, but with lower probabilities and
amounts due to greater uncertainty in the forecast.
A complicated combination of a split flow pattern and a weakening
rex block remains in place this evening. The high portion of the
block is over eastern Alaska and western Canada. The long wave
trough south of the high contains two closed lows at 500 mb...one
near Vancouver Island and the other near 40N 130W.
The most immediate concern is the southern low, which is in the
process of moving back into the westerly flow. It is heading
northwest quickly, and will move onshore into northern California
Wednesday.
The associated warm front and precipitation will move into
Siskiyou/Modoc counties Tuesday morning and spread over the
remainder of the Medford CWA Tuesday afternoon. Snow levels will
initially be 3500 to 4500 feet, though they may be locally lower
in valleys with colder trapped air.
Increasing south winds Tuesday will enhance the upslope flow into
the Mount Shasta area. This will bring heavier precipitation to
the area, which may aid in lowering snow levels to near 3500
feet...putting Mount Shasta City and the nearby passes at Black
Butte on I-5 and Snowmans Summit on CA89 into the snow zone. This
will have an impact, but the heavier amounts will occur higher up.
Winter Storm Warnings are in effect for this area above 4500 feet.
See PDXWSWMFR for details. It will also be windy in the Shasta
Valley as well.
Snow levels will lower to around 2000 feet Thursday morning as
colder air moves into the region on the backside of the upper low,
but precipitation will be diminishing by this time.
The northern low will remain near Vancouver Island into Friday,
and short waves rotating around this low will impact the Pacific
Northwest and northern California. One such wave will move onshore
Thursday afternoon into Thursday evening.
Extended discussion from the Monday afternoon AFD...Thu night 07
Mar through Mon night 11 Mar 2019. A parent low pressure system in
Washington will eject a few short-wave disturbances which will
create lingering showers into the weekend. Snow levels will have
fallen back down to 2000 feet across most of the areas behind the
front, and could dip to some of the west side valley floors,
especially at night. The showers are not expected to be overly
heavy, but some low pass snow will be possible across the west
side valleys as well as for the valley floors east of the
Cascades.
Overall precipitation amounts are not expected to be high--it will
not be like what we saw with the last front. After that, the low
pressure system wants to retrograde westward and southward through
our area in some of the models with other models taking a bit
longer for this to occur. As a result, confidence is low for any
part of the forecast late this weekend into next week and will
need to be watched. The European model is showing this low dip
into southern Oregon along the coast, and could produce some low
elevation snowfall yet again. The GFS has the low move farther
offshore with an overrunning ridge build in for more benign
weather. Either way, another system approaches the Pacific
Northwest on Tuesday, and the forecast will need to be monitored
in the coming days as potential impacts become more clear. -Schaaf
&&
.AVIATION...For the 04/00Z TAFs...VFR conditions will continue
through this evening. Stratus will likely reform in the Umpqua
Basin (including KRBG) late tonight. It is also possible at KMFR,
and have put it in the TAF, but wouldn't be surprised if it doesn't
occur. -Wright/Schaaf
&&
.MARINE...Updated 800 PM PST Monday, March 4, 2019...North winds and
choppy seas will continue through Tuesday night, however, conditions
are not expected to reach advisory criteria. Models are in good
agreement that low pressure will move by to our south Wednesday and
bring increased north winds and seas. All guidance brings conditions
(winds and wind waves) right to the edge of small craft advisory
criteria, but there is also good agreement in the general lack of
swell to further augment the sea state. Therefore, we will opt to
not issue a small craft advisory for Wednesday at this time and just
keep an eye on the models as we get closer. If advisory level
conditions do not materialize on Wednesday, we are unlikely to need
any headlines until Sunday at the earliest when a steep west swell
is expected to arrive. -Wright/Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Freeze Warning from 3 AM to 9 AM PST Tuesday for ORZ021.
Winter Weather Advisory from 4 PM Tuesday to 10 PM PST Wednesday
for ORZ027>030.
CA...Winter Storm Warning from 4 PM Tuesday to 10 PM PST Wednesday
above 4500 feet in the for CAZ080-082-083.
Pacific Coastal Waters...None.
15/15/10Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.